| Catalog Number |
TRS-ROBO-8 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
The customer reported that the device, trs-robo-8, anchor tissue retrieval system, was being used during an unknown procedure on an unknown date when it was reported, ¿specimen bag has been ripping while trying to pull specimen out of abdominal cavity.¿.Further assessment found the bag did rip during use.There was no fragmentation left behind.There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
Event or Problem Description
The customer reported that the device, trs-robo-8, anchor tissue retrieval system, was being used during an unknown procedure on an unknown date when it was reported, ¿specimen bag has been ripping while trying to pull specimen out of abdominal cavity.¿ further assessment found the bag did rip during use.There was no fragmentation left behind.There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
The device will not be returned for evaluation, however, photographic evidence has been provided.Root cause cannot be determined, however, based upon the ifu; a possible cause of this event could be using sharp and electro-surgical devices that cause the bag to rip.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of six (6) devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 47 complaints, regarding 54 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to not use the anchor¿ tissue retrieval system¿ if resistance is met upon deployment.Improper use of the anchor¿ tissue retrieval system¿ may result in perforation of tissue and subsequent bleeding.Care should be taken when using sharp and electro-surgical devices.Note the size of the trocar cannula when removing a specimen through the trocar cannula and seal system.If required, enlarge the port site to aid removal of the anchor¿ tissue retrieval system¿ by conmed.We will continue to monitor per regulatory requirements to help ensure patient safety.